Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 11, 2014, 4:27 PM CDT for DeKalb County, Putnam County, White County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 11, 2014, 4:57 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS54 KOHX 112127 SVROHX TNC041-141-185-112215- /O.NEW.KOHX.SV.W.0133.140811T2127Z-140811T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 427 PM CDT MON AUG 11 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE... NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 515 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BAXTER...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... COOKEVILLE...SPARTA...BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3622 8536 3591 8535 3590 8567 3614 8572 TIME...MOT...LOC 2127Z 264DEG 12KT 3603 8562 $$ FORECASTER:07
2 follow-up statements
260 WWUS54 KOHX 112140 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT MON AUG 11 2014 TNC041-112150- /O.CAN.KOHX.SV.W.0133.000000T0000Z-140811T2215Z/ DE KALB TN- 440 PM CDT MON AUG 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DE KALB COUNTY IS CANCELLED... LAT...LON 3617 8557 3622 8536 3591 8535 3590 8556 TIME...MOT...LOC 2140Z 264DEG 12KT 3603 8557 $$ TNC141-185-112215- /O.CON.KOHX.SV.W.0133.000000T0000Z-140811T2215Z/ PUTNAM TN-WHITE TN- 440 PM CDT MON AUG 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTH CENTRAL WHITE AND CENTRAL PUTNAM COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAKERS CROSSROADS...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... COOKEVILLE...SPARTA...ALGOOD...BAKERS CROSSROADS AND HAMPTONS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3617 8557 3622 8536 3591 8535 3590 8556 TIME...MOT...LOC 2140Z 264DEG 12KT 3603 8557 $$
779 WWUS54 KOHX 112157 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT MON AUG 11 2014 TNC141-185-112208- /O.CAN.KOHX.SV.W.0133.000000T0000Z-140811T2215Z/ PUTNAM TN-WHITE TN- 457 PM CDT MON AUG 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHITE AND CENTRAL PUTNAM COUNTIES IS CANCELLED... LAT...LON 3617 8557 3622 8536 3591 8535 3590 8556 TIME...MOT...LOC 2158Z 264DEG 12KT 3604 8550 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:57 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 1:57 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT MON AUG 11 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE FORMED SHORT LINES DOWN THROUGH WEST AND MIDDLE TENNESSEE ALONG WITH WESTERN KENTUCKY OUT AHEAD OF A COOL FRONT THAT EXTENDS FROM JUST SOUTH OF THE OHIO RIVER IN FAR WESTERN KENTUCKY DOWN ALONG MISSISSIPPI RIVER JUST WEST OF MEMPHIS. DEWPOINTS ARE IN THE MIDDLE 70S WITH PRECIPITABLE WATER AROUND 2 INCHES ALONG WITH PLENTY OF UPPER SUPPORT FOR LOCALLY HEAVY DOWNPOURS THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. THE HEAVIEST CONVECTION SO FAR TODAY HAS BEEN NORTHEAST MIDDLE TENNESSEE NEAR THE KENTUCKY BORDER WHERE WE HAVE ISSUED FLOOD ADVISORIES. SURFACE FRONT WILL TAKE ITS TIME MOVING EASTWARD DURING THE AFTERNOON AND THIS EVENING BUT EXPECT TO SEE MORE CONCENTRATION OF SHOWERS/STORMS OVER EASTERN AREAS AND PLATEAU ONCE WE GET INTO THE EVENING HOURS AS MOISTURE TRANSPORT WILL BE DIMINISHING OVER THE WEST. FRONT FINALLY PULLS EAST OF THE MID STATE ON TUESDAY BUT UPPER TROUGH SHARPENS WITH GOOD LIFT OVER THE AREA DURING THE DAY SO HAVE KEPT POPS GOING THROUGH THE DAYLIGHT HOURS. TUESDAY NIGHT THROUGH THE REMAINDER OF THE WORK WEEK THE UPPER TROUGH WILL DOMINATE THE EASTERN U.S. AS UPPER RIDGE GETS PUMPED UP THROUGH CENTRAL U.S. EURO BUILDS UPPER RIDGE OVER SOUTHEASTERN U.S NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 84 62 83 / 50 30 0 0 CLARKSVILLE 66 84 57 84 / 30 10 0 0 CROSSVILLE 65 78 58 75 / 70 40 10 0 COLUMBIA 67 84 58 83 / 50 30 0 0 LAWRENCEBURG 68 84 59 84 / 50 20 0 0 WAVERLY 68 84 58 84 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 11 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, MINOR FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 11, 1:43 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT MON AUG 11 2014
TNZ009-010-030-031-111930-
CLAY-JACKSON-MACON-SMITH-
143 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...
AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PLEASANT SHADE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE AND GAINESBORO.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM.
LAT...LON 3654 8551 3645 8549 3640 8550 3628 8549
3627 8551 3628 8595 3646 8597
SHAMBURGERSpecial weather statement, Aug 11, 2:09 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT MON AUG 11 2014 TNZ008-027-028-111945- DAVIDSON-SUMNER-WILSON- 209 PM CDT MON AUG 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE WHITES CREEK...NASHVILLE... MADISON...OLD HICKORY...HERMITAGE...HENDERSONVILLE...PERCY PRIEST LAKE...MOUNT JULIET AND BELINDA CITY. WINDS FROM 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3639 8642 3612 8639 3612 8684 3630 8685 SHAMBURGER
Local storm report, Aug 11, 2:11 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD CELINA 36.55N 85.50W
08/11/2014 CLAY TN EMERGENCY MNGR
CLAY COUNTY EMA REPORTED MINOR FLOODING OF STREETS AND
THE COUNTY JAIL IN CELINA.
&&
EVENT NUMBER OHX1400527
SHAMBURGERSpecial weather statement, Aug 11, 2:56 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON AUG 11 2014
TNZ028-112045-
WILSON-
256 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEBANON...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3632 8616 3627 8611 3623 8612 3623 8611
3612 8606 3607 8606 3611 8649 3629 8649
3632 8633 3631 8631 3632 8627 3630 8626
3632 8625 3633 8621
SHAMBURGERSpecial weather statement, Aug 11, 3:06 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT MON AUG 11 2014
TNZ029>032-112045-
JACKSON-PUTNAM-SMITH-TROUSDALE-
306 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...PUTNAM...SMITH AND
TROUSDALE COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...SOUTH CARTHAGE...
PLEASANT SHADE...CARTHAGE...GRANVILLE AND GAINESBORO.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8558 3605 8560 3601 8565 3607 8569
3607 8576 3613 8581 3612 8585 3610 8587
3612 8591 3610 8592 3611 8596 3609 8599
3609 8604 3629 8613 3634 8621 3632 8626
3643 8598
SHAMBURGERSpecial weather statement, Aug 11, 3:50 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT MON AUG 11 2014
TNZ028-030>033-064-065-112145-
DE KALB-JACKSON-OVERTON-PUTNAM-SMITH-WHITE-WILSON-
350 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...OVERTON...
PUTNAM...SMITH...WHITE AND WILSON COUNTIES...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAINESBORO TO
WATERTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GRANVILLE...HICKMAN...
GORDONSVILLE...ALEXANDRIA...CENTER HILL LAKE...LIBERTY...
DOWELLTOWN...EDGAR EVANS STATE PARK...BAXTER...LIVINGSTON...RICKMAN
AND ALGOOD.
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THESE STORMS.
LAT...LON 3638 8513 3619 8508 3582 8566 3585 8575
3584 8589 3596 8602 3596 8625 3599 8633
3641 8556
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Aug 11, 12:31 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner | 119 min |
| Aug 11, 12:40 PM CDT | Special Weather Statement | OHX | Clay | 50 min |
| Aug 11, 1:16 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Trousdale | 119 min |
| Aug 11, 1:43 PM CDT | Special Weather Statement | OHX | Jackson | 47 min |
| Aug 11, 2:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 2:56 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Aug 11, 3:06 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 39 min |
| Aug 11, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 47 min |
| Aug 11, 3:50 PM CDT | Special Weather Statement | OHX | DeKalb, Overton, Putnam | 55 min |
| Aug 11, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 52 min |
| Aug 11, 4:43 PM CDT | Areal Flood Advisory | OHX | DeKalb, Wilson | 2 hr |
| Aug 11, 6:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 6:19 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 116 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.